Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 170, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2000, 7:03 PM EDT for Bibb County, Twiggs County, Georgia. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2000, 7:03 PM EDT (23:03 UTC)
- Expired
- Jun 22, 2000, 7:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties
Counties Bibb County, GA, Twiggs County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:10 PM EDT | Hail 1.75 | Sofkee, GA | The public reported mostly dime, but some quarter to golfball size hail in Sofkee near the intersection of U.S. Highway 41 and Georgia Highway 247. The hail cracked a car windshield in the area. |
| Jun 22, 7:15 PM EDT | Thunderstorm Wind | Macon, GA | The public reported a tree down on a car on Finneydale Drive. |
| Jun 22, 7:27 PM EDT | Thunderstorm Wind | Huber, GA | The Twiggs county 911 center and the public reported trees down on Interstate 16 at Exit 12 near Horseshoe Circle. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 222303 SVRATL GAC021-289-222330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 703 PM EDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BIBB COUNTY IN CENTRAL GEORGIA NORTHWESTERN TWIGGS COUNTY IN CENTRAL GEORGIA * UNTIL 730 PM EDT * AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF MACON...OR ABOUT 6 MILES NORTH OF CENTERVILLE...MOVING EAST AT 10 MPH. IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:55 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 22, 3:55 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 PM EDT THU JUN 22 2000 WEAK SHORT WAVE PASSES ACROSS STATE OVERNIGHT WITH DRIER AIR FILTERING IN WITH NORTHWEST FLOW. THUNDERSTORMS FORMING ATL-AHN AT FORECAST TIME AND THINK THIS WILL BE THE NORTHERN EDGE OF ACTIVITY EARLY THIS EVENING WITH BETTER CHANCES IN CENTRAL GA. HOWEVER BY MIDNIGHT MOST OF THE SHWRS/TSTMS SHOULD BE OVER. FRIDAY SHOULD SEE DRY WEATHER FOR CWA AS HIGH UPR HIGH BUILDS A BIT INTO AREA. EXPECT TEMPS TO REACH BACK INTO THE 90S MUCH OF AREA AGAIN. ON SATURDAY SOME MOISTURE BEGINS TO RETURN AND UPPER HIGH SEEMS TO SHIFT BACK WEST WITH WEAK TROF ACROSS STATE. HOWEVER THINK CHANCE OF ANY PRECIPITION WILL HOLD OFF UNTIL FIRST OF WEEK. ATL 69/95/69/93 1001 AHN 68/95/68/94 1001 MCN 69/97/70/97 3-01 CSG 72/98/72/97 3-01 RMG 65/94/65/95 -001 .ATL...NONE.
In the hours before
Local storm report, Jun 22, 4:34 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU JUN 22 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
145 PM 10 E KNOXVILLE GA WIND DAMAGE
06/22/00 CRAWFORD TREES UPROOTED NEAR LOWER
HARTLEY BRIDGE ROAD
145 PM BYRON GA WIND DAMAGE
06/22/00 PEACH LARGE LIMBS BLOWN DOWN
335 PM 5 E ARABI GA WIND DAMAGE
06/22/00 SUMTER 2 TREES DOWN BLOCKING ROAD
NEAR THE CRISP COUNTY LINE
200 PM 4 E MT VERNON GA WIND DAMAGE
06/22/00 MONTGOMERY DEPUTY REPORTED 11 TREES
DOWN
320 PM LAKE BLACKSHEAR GA WIND DAMAGE
06/22/00 CRISP DEPUTY REPORTED 2 TREES
DOWN
335 PM 4 W ABBEVILLE GA 0.75 INCH HAIL
06/22/00 WILCOX LOTS OF SMALL HAIL UP TO
DIME SIZE.Local storm report, Jun 22, 4:34 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU JUN 22 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
145 PM 10 E KNOXVILLE GA WIND DAMAGE
06/22/00 CRAWFORD TREES UPROOTED NEAR LOWER
HARTLEY BRIDGE ROAD
145 PM BYRON GA WIND DAMAGE
06/22/00 PEACH LARGE LIMBS BLOWN DOWN
335 PM 5 E ARABI GA WIND DAMAGE
06/22/00 SUMTER 2 TREES DOWN BLOCKING ROAD
NEAR THE CRISP COUNTY LINE
200 PM 4 E MT VERNON GA WIND DAMAGE
06/22/00 MONTGOMERY DEPUTY REPORTED 11 TREES
DOWN
320 PM LAKE BLACKSHEAR GA WIND DAMAGE
06/22/00 CRISP DEPUTY REPORTED 2 TREES
DOWN
335 PM 4 W ABBEVILLE GA 0.75 INCH HAIL
06/22/00 WILCOX LOTS OF SMALL HAIL UP TO
DIME SIZE.Local storm report, Jun 22, 4:52 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT THU JUN 22 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
145 PM 10 E KNOXVILLE GA WIND DAMAGE
06/22/00 CRAWFORD TREES UPROOTED NEAR LOWER
HARTLEY BRIDGE ROAD
145 PM BYRON GA WIND DAMAGE
06/22/00 PEACH LARGE LIMBS BLOWN DOWN
200 PM 4 E MT VERNON GA WIND DAMAGE
06/22/00 MONTGOMERY DEPUTY REPORTED 11
TREES DOWN
320 PM LAKE BLACKSHEAR GA WIND DAMAGE
06/22/00 CRISP DEPUTY REPORTED 2 TREES
DOWN
335 PM 4 W ABBEVILLE GA 0.75 INCH HAIL
06/22/00 WILCOX LOTS OF SMALL HAIL UP
TO DIME SIZE
335 PM 5 E ARABI GA WIND DAMAGE
06/22/00 SUMTER 2 TREES DOWN BLOCKING ROAD
NEAR THE CRISP COUNTY LINESpecial weather statement, Jun 22, 4:54 PM EDT, 2 hours 9 minutes before
GAZ053>055-222145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 PM EDT THU JUN 22 2000 A BAND OF THUNDERSTORMS...SOME WITH HEAVY RAIN AND FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING...EXTENDS ACROSS NORTHERN COWETA...NORTHERN FAYETTE...AND SOUTHERN CLAYTON COUNTIES. THE THUNDERSTORMS EXTEND FROM NORTHWEST OF NEWNAN...ACROSS THE REDWINE LAKE AREA...TO TYRONE...TO FAYETTEVILLE...TO IRONDALE. THE HEAVIEST PART OF THE BAND OF THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL AND NORTHEAST COWETA COUNTY AND NORTHWEST FAYETTE COUNTY AND WILL AFFECT THE CITIES OF NEWNAN...TYRONE...AND PEACHTREE CITY DURING THE NEXT 30 MINUTES. STRONG GUSTY WINDS WILL PRECEDE THE LINE OF THUNDERSTORMS...WHICH WILL THEN BE FOLLOWED BY BRIEF HEAVY RAIN AND DANGEROUS CLOUD-TO- GROUND LIGHTNING AS THE STORMS MOVE EAST-SOUTHEAST AROUND 15 MPH. RAINFALL AMOUNTS WILL AVERAGE 1/4 TO 1/2 INCH...ALTHOUGH A FEW SPOTS IN NORTH AND NORTHEAST COWETA COUNTY COULD RECEIVE UP TO 1 INCH OF RAIN. RAB
Special weather statement, Jun 22, 5:40 PM EDT, 1 hour 23 minutes before
GAZ048-053>058-067-068-070-222230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT THU JUN 22 2000 A BAND OF THUNDERSTORMS CONTINUES TO AFFECT THE SOUTHERN COUNTIES OF THE ATLANTA METROPOLITAN AREA. THE THUNDERSTORMS EXTEND FROM THE EASTERN PORTIONS OF HENRY COUNTY...EAST OF BLACKSVILLE...TO HAMPTON...TO SUNNY SIDE IN NORTHERN SPALDING COUNTY...TO NEAR BROOKS IN SOUTHEASTERN FAYETTE COUNTY...TO HARALSON IN SOUTHEASTERN COWETA COUNTY...TO LUTHERSVILLE IN NORTHERN MERIWETHER COUNTY...TO HOGANSVILLE IN NORTHEASTERN TROUP COUNTY AND IS MOVING EAST- SOUTHEAST AROUND 10 MPH. THE EASTERN PORTION OF THIS BAND IS THE MOST INTENSE...WHILE THE WESTERN PORTION HAS DIMINISHED CONSIDERABLY DURING THE PAST HOUR. RESIDENTS ACROSS SOUTHERN HENRY...NORTHWESTERN BUTTS...AND NORTHERN SPALDING COUNTY SHOULD BE ALERT FOR GUSTY WINDS...FOLLOWED BY FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING AND BRIEF VERY HEAVY RAIN. RAINFALL AMOUNTS BETWEEN LOCUST GROVE AND HAMPTON WILL AVERAGE AROUND 3/4 INCH...WITH A FEW SPOTS RECEIVING UP TO 1 1/4 INCHES OF RAIN. RAB
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:05 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley | 25 min |
| Jun 22, 1:38 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach | 37 min |
| Jun 22, 1:49 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 41 min |
| Jun 22, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 26 min |
| Jun 22, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 29 min |
| Jun 22, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Glascock | 24 min |
| Jun 22, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Washington | 26 min |
| Jun 22, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 18 min |
| Jun 22, 7:24 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 36 min |
| Jun 22, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs, Wilkinson | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.